Alert archive / New York / Wind Advisories in 2011
Wind Advisory 1, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Feb 14, 2011, 9:21 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Feb 14, 2011, 11:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2011, 9:21 AM EST (14:21 UTC)
- In effect from
- Feb 14, 2011, 11:00 AM EST
- Expired
- Feb 14, 2011, 10:47 PM EST
- In force
- 12 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 14:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1669 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- 332 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
979 WWUS71 KBGM 141421 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 921 AM EST MON FEB 14 2011 ...STRONG NORTHWEST WINDS WILL DEVELOP ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT... .A COLD FRONT WILL CROSS THE AREA THIS AFTERNOON. NORTHWEST WINDS WILL BECOME STRONG AND GUSTY BEHIND THE FRONT THIS AFTERNOON INTO TONIGHT. THE NORTHWEST WINDS WILL BRING MUCH COLDER WEATHER TONIGHT. NYZ015>018-022-023-151000- /O.NEW.KBGM.WI.Y.0001.110214T1600Z-110215T1000Z/ YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-SCHUYLER- INCLUDING THE CITIES OF...PENN YAN...SENECA FALLS...AUBURN... SYRACUSE...CORNING...HORNELL...WATKINS GLEN 921 AM EST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST TUESDAY. * LOCATIONS: THE FINGER LAKE AREA OF CENTRAL NEW YORK. * HAZARDS: STRONG GUSTY WINDS. * WINDS: WEST WINDS WILL SHIFT TO NORTHWEST AT 20 TO 30 MPH WITH GUSTS INCREASING TO 35 TO 45 MPH THIS AFTERNOON. * TIMING: STRONGEST WINDS... WITH GUSTS OF 35 TO 45 MPH... WILL BE FROM MID AFTERNOON THROUGH EARLY THIS EVENING. WIND GUSTS WILL DIMINISH TO LESS THAN 30 MPH AFTER MIDNIGHT. * TEMPERATURES: FALLING THROUGH THE 30S THIS AFTERNOON INTO THE 20S BY EARLY THIS EVENING. * IMPACTS: MINOR DAMAGE TO TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ NYZ009-024-025-036-037-044>046-055>057-062-PAZ038>040-043-044-047- 048-072-151000- /O.NEW.KBGM.WI.Y.0001.110214T1900Z-110215T1000Z/ NORTHERN ONEIDA-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...ELMIRA...ITHACA...ONEIDA... UTICA...ROME...CORTLAND...NORWICH...ONEONTA...COOPERSTOWN... OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO...TOWANDA... SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...MILFORD...HONESDALE 921 AM EST MON FEB 14 2011 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 5 AM EST TUESDAY. * LOCATIONS: MUCH OF CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * HAZARDS: STRONG GUSTY WINDS. * WINDS: SOUTHWEST WINDS WILL SHIFT TO NORTHWEST AND INCREASE TO 20 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH BY MID AFTERNOON. * TIMING: THE STRONGEST WINDS... WITH SPEEDS OF 20 TO 30 MPH AND GUSTS OF 35 TO 45 MPH... WITH BE FROM LATE THIS AFTERNOON THROUGH THIS EVENING. WIND GUSTS WILL DIMINISH TO LESS THAN 30 MPH TOWARD DAYBREAK TUESDAY. * TEMPERATURES: TEMPERATURES IN THE 40S... FALLING INTO THE 30S THIS AFTERNOON AND INTO THE 20S THIS EVENING. * IMPACTS: MINOR DAMAGE TO TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MSE
3 follow-up statements
628 WWUS71 KBGM 141939 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 239 PM EST MON FEB 14 2011 ...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA THIS AFTERNOON THROUGH TONIGHT... .STRONG... GUSTY NORTHWEST WINDS DEVELOPING IN THE WAKE OF A STORM MOVING OFF THE NORTHERN NEW ENGLAND COAST WILL CONTINUE THROUGH TONIGHT. GUSTS OF 40 TO 50 MPH WILL OCCUR IN SOME AREAS. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-151000- /O.CON.KBGM.WI.Y.0001.000000T0000Z-110215T1000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 239 PM EST MON FEB 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. * LOCATIONS: CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * HAZARDS: STRONG GUSTY WINDS. * WINDS: WEST WINDS WILL SHIFT TO NORTHWEST EARLY THIS EVENING AND INCREASE TO 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 TO 50 MPH. * TIMING: THE STRONGEST WINDS... WITH SPEEDS OF 20 TO 30 MPH AND GUSTS AS HIGH AS 40 TO 50 MPH... WILL BE THIS EVENING. WIND GUSTS WILL DIMINISH TO LESS THAN 30 MPH TUESDAY MORNING. * TEMPERATURES: FALLING THROUGH THE 30S LATE THIS AFTERNOON AND EARLY THIS EVENING... INTO THE TEENS AND SINGLE DIGITS OVERNIGHT. * IMPACTS: MINOR DAMAGE TO TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ MSE
459 WWUS71 KBGM 150038 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 738 PM EST MON FEB 14 2011 ...STRONG NORTHWEST WINDS WILL CONTINUE ACROSS THE AREA TONIGHT... .STRONG... GUSTY NORTHWEST WINDS IN THE WAKE OF A STORM MOVING OFF THE NORTHERN NEW ENGLAND COAST WILL CONTINUE THROUGH TONIGHT. GUSTS OF 40 TO 50 MPH WILL OCCUR IN SOME AREAS. NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-151000- /O.CON.KBGM.WI.Y.0001.000000T0000Z-110215T1000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 738 PM EST MON FEB 14 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST TUESDAY. * LOCATIONS: CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. * HAZARDS: STRONG GUSTY WINDS. * WINDS: NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS AS HIGH AS 40 TO 50 MPH. * TIMING: THE STRONGEST WINDS... WITH SPEEDS OF 20 TO 30 MPH AND GUSTS AS HIGH AS 40 TO 50 MPH... WILL BE THIS EVENING. WIND GUSTS WILL DIMINISH TO LESS THAN 30 MPH TUESDAY MORNING. * TEMPERATURES: FALLING THROUGH THE LOWER 30S THIS EVENING... INTO THE TEENS AND SINGLE DIGITS OVERNIGHT. * IMPACTS: MINOR DAMAGE TO TREES AND POWER LINES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 40 MPH ARE EXPECTED. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES...POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA KEEP A FIRM GRIP ON THE WHEEL...ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
010 WWUS71 KBGM 150347 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1047 PM EST MON FEB 14 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-150500- /O.CAN.KBGM.WI.Y.0001.000000T0000Z-110215T1000Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...MONTICELLO... TOWANDA...SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON... WILKES-BARRE...HAZLETON...MILFORD...HONESDALE 1047 PM EST MON FEB 14 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. $$ RRM
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Feb 14, 6:48 AM EST, 2 hours 33 minutes earlier.
Area forecast discussion, Feb 14, 6:48 AM EST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 648 AM EST MON FEB 14 2011 .SYNOPSIS... A SERIES OF TWO COLD FRONTS WILL MOVE THROUGH THE REGION TODAY AND TONIGHT...BRINGING LIGHT SNOW AND WINDY CONDITIONS TO MUCH OF THE REGION. MUCH COLDER AIR WILL FILTER INTO THE REGION TONIGHT WITH LAKE EFFECT SNOW SHOWERS EXPECTED TO REFORM SOUTHEAST OF LAKE ONTARIO. BY MIDWEEK...TEMPERATURES WILL BEGIN TO CLIMB AS SOUTHERLY WINDS RETURN TO THE AREA. && .NEAR TERM /THROUGH TONIGHT/... .0630 AM UPDATE... MINOR CHANGES MADE TO TEMP/CLOUD GRIDS TO ACCOUNT FOR LATEST TRENDS. 11-3.9U SATELLITE IMAGERY SHOWING MAINLY CLEAR SKIES ACROSS THE MAJORITY OF THE CWA AS OF 1130Z...WITH MAIN AREA OF CLOUDS ASSOCIATED WITH APPROACHING COLD FRONT STILL WEST ACROSS SOUTHERN ONTARIO AND CENTRAL MI. 11Z SFC OBS SHOW A WEAK SFC TROUGH MOVING THROUGH THE REGION WHICH CURRENTLY PARALLELS THE I-81 CORRIDOR. FEATURE IS LEADING TO NO DETECTABLE PRECIP AS MAIN PRECIP ACTIVITY WILL COME LATER WITH AFOREMENTIONED COLD FRONT. NO OTHER CHANGES NECESSARY. .PREVIOUS NEAR TERM DISCUSSION... MAIN FORECAST ISSUES TODAY CONTINUE TO BE A VIGOROUS NORTHERN STREAM SHORTWAVE AND ASSOCIATED SFC LOW AS THEY TRACK ACROSS/NEAR THE FORECAST REGION TODAY. LATEST WATER VAPOR TRENDS SHOW MAIN SHORTWAVE TROUGH NOW MOVING THROUGH THE CENTRAL GREAT LAKES...WITH 08Z MSAS SFC ANALYSIS PLACING A 986 MB SFC LOW ACROSS WESTERN GEORGIAN BAY. FURTHER SOUTH ACROSS THE OHIO VALLEY/CENTRAL GREAT LAKES...THE FIRST OF TWO FRONT/S TO PASS TODAY CURRENTLY RESIDES FROM CENTRAL MI...SOUTH THROUGH WESTERN OHIO AND CENTRAL INDIANA. MEANWHILE...A SECONDARY COLD FRONT WHICH WILL PASS LATE TODAY/EARLY EVENING EXTENDS FROM THE UP OF MICHIGAN...SOUTHWEST ACROSS CENTRAL WISCONSIN AND CENTRAL IA. WITH TIME TODAY...AFOREMENTIONED LOW PRESSURE WILL TRACK EAST ALONG A STALLED FRONTAL BOUNDARY ACROSS SOUTHERN ONTARIO AND QUEBEC. THAT SAID...FORECAST MODELS IN GOOD AGREEMENT THIS MORNING IS SHOWING THE FIRST OF THE TWO FRONTS TO BEGIN WORKING THROUGH THE AREA SHORTLY AFTER 15Z THIS MORNING. QUICK LOOK UPSTREAM AT REGIONAL RADARS FROM THE OHIO VALLEY AND CENTRAL GREAT LAKES SHOWS FEW TO NO RETURNS ACROSS THESE AREAS WITH PRECIP MAINLY LOCATED NEAR THE SFC LOW CENTER. WILL HAVE TO CONTINUE MONITORING TRENDS AS CURRENT POP FORECAST MAY BE A BIT TOO HIGH CONSIDERING UPSTREAM CONDITIONS. IN ANY EVENT...FORECAST MODELS SHOW STRONG COLD AIR ADVECTION IN THE FRONT/S WAKE LATER THIS MORNING/EARLY AFTERNOON AND THUS WILL SHOW A NON-DIURNAL TEMP TREND TODAY. FORECAST MODELS INDICATE THE FIRST FRONT WILL DISPLAY ANAFRONT CHARACTERISTICS...WHICH SUPPORTS PRECIP FALLING BEHIND THE BOUNDARY. WITH THIS BEING THE CASE...AND WITH STRONG COLD AIR ADVECTION EXPECTED IN THE FRONT/S WAKE...ATTEMPTED TO SHOW A RA/SN MIX EARLY ON...WITH A RATHER QUICK TRANSITION TO ALL -SHSN FOLLOWING ITS PASSAGE. SOUTHWARD EXTENT OF -SHSN REMAINS IN QUESTION AS BEST UPPER FORCING FOR ASCENT WILL FROM CNY AND POINTS NORTH. THAT SAID...STILL CANNOT RULE OUT AN INCH OR TWO ACROSS THE FINGER LAKES AND POINTS NORTH THIS AFTERNOON AS TEMPS FALL THROUGH THE AFTERNOON. NEXT MAJOR CONCERN WILL BE EXPECTED WIND SPEEDS TODAY INTO TONIGHT AS A TIGHT PRESSURE GRADIENT WILL EXIST ACROSS THE REGION. SUSTAINED WINDS OF 20 TO 30 MPH WITH GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE ACROSS THE REGION THIS AFTERNOON/EARLY EVENING AS THE MAX PRESSURE RISE COUPLET APPROACHES. AFTER EXTENSIVE COORDINATION WITH ADJACENT OFFICES...HAVE DECIDED TO DEFER ON ANY WIND HEADLINES AT THE MOMENT AS SUSTAINED WINDS IN EXCESS OF 30 MPH FOR AT LEAST 1-HR ARE NOT EXPECTED. ISOLATED WIND GUSTS IN EXCESS OF 40 MPH WILL REMAIN POSSIBLE TODAY/TONIGHT...HOWEVER FREQUENT GUSTS OF 40 MPH OR MORE ARE ALSO IN DOUBT. DAYSHIFT WILL CONTINUE TO MONITOR AND IF THE NEED ARISES...A QUICK WIND ADVISORY CAN BE ISSUED IF NECESSARY. SECONDARY COLD FRONT TO MOVE THROUGH AFTER OOZ WHICH WILL RESULT IN A WIND SHIFT TOWARDS THE NORTHWEST. ALOFT...EVEN COLDER AIR WILL FILTER INTO THE REGION WITH H85 TEMPS QUICKLY FALLING TO NEAR -15C. SUSTAINED WELL ALIGNED 310-320 FLOW WILL RESULT IN RENEWED LAKE EFFECT ACTIVITY ACROSS THE EASTERN FINGER LAKES AND SUSQUEHANNA VALLEY REGIONS OF CENTRAL NY FOLLOWING ITS PASSAGE. NAM/GFS BUFR SOUNDINGS FROM SYR AND ITH SHOW LOWERING INVERSION HEIGHTS THROUGHOUT THE NIGHT. ADDITIONALLY...DRYING WILL BE OCCURRING IN THE BOUNDARY LAYER BY EARLY MORNING WHICH WILL ALSO PREVENT WIDESPREAD HEAVY SNOWFALL PRODUCTION. THAT SAID...A FEW ADDITIONAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE AFOREMENTIONED LOCATIONS WITH LAKE SNOWS QUICKLY ENDING TOWARDS SUNRISE AS HIGH PRESSURE BUILDS OVER THE AREA. COOL OVERNIGHT LOWS EXPECTED UNDER CONTINUED COLD AIR ADVECTIVE CONDITIONS. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... FAIRLY QUIET PERIOD EXPECTED AS UPPER RIDGING BUILDS OVERHEAD. TUE WILL REMAIN RATHER COOL AND NORTHWESTERLY WINDS REMAIN PREVENT ACROSS THE REGION. BY TUE NIGHT/EARLY WED...SFC RIDGING WILL WORK EAST OF THE REGION WHICH WILL ALLOW FOR THE RETURN OF SOUTHERLY LOW-LEVEL WINDS. THIS WILL BE THE START OF A WELL ADVERTISED WARMING TREND WITH H85 TEMPS EXPECTED TO RISE THROUGH THE OVERNIGHT PERIOD. AS SUCH...HAVE ATTEMPTED TO SHOW A NON-DIURNAL TEMP TREND ONCE AGAIN WITH RISING TEMPS TOWARDS MORNING. BY WED...UPPER RIDGING TO DOMINATE OVERHEAD WITH H85 TEMPS CLIMBING TO ABOVE 0C READINGS FOR THE FIRST TIME IN WEEKS. AS A RESULT...CAN EXPECT DAYTIME HIGHS TO REACH INTO THE LOWER TO MIDDLE 40S. WARM TEMPS WILL THEN CONTINUE RIGHT THROUGH THE END OF THE WEEK. && .LONG TERM /THURSDAY THROUGH SUNDAY/... MODELS CONTINUE TO BE IN GOOD AGREEMENT WITH A MAJOR CHANGE TO MUCH ABOVE NORMAL TEMPERATURES. WED NGT TO FRIDAY A DEEP SW WIND WILL BE ACROSS THE CWA. UPPER LEVELS SHOW A LARGE RIDGE. A WEAK WARM FRONT GOES THROUGH THU WITH MAYBE A FEW SPRINKLES IN NEW YORK BUT FORCING IS WEAK AND MOISTURE IS LACKING. THIS WARM FRONT ASSOCIATED WITH A LARGE SFC LOW THAT TRACKS NORTHEAST FROM THE CENTRAL PLAINS ACROSS THE WRN GREAT LAKES TO SE CANADA LATE FRIDAY. AS A DOUBLE COLD FRONT APPROACHES LATE FRIDAY WE COULD FINALLY SEE SOME PRECIP IN THE FORM OF RAIN. THIS RAIN CHANGES TO SNOW WITH THE FIRST COLD FRONT SAT AM. BEHIND THE FIRST COLD FRONT A WEAKER FRONT WITH SNOW SHOWERS FOR UPSTATE NY. THIS COOL DOWN WILL BE BRIEF WITH HIGH PRESSURE AND WAA ON SUNDAY. FOR MOST OF THE TIME PERIOD GFS MOS AND HPC WERE CLOSE AND FOLLOWED. && .AVIATION /12Z MONDAY THROUGH FRIDAY/... AREA CURRENTLY IN WARM SECTOR WITH INITIAL TROF EXPECTED TO CROSS THE AREA MID/LATE MORNING. VFR CONDITIONS WILL CONTINUE THROUGH EARLY AFTERNOON BUT CIGS WILL LOWER TO AROUND 4K FT BEHIND FIRST TROF. THIS AFTERNOON SECONDARY TROF AND SNOW SHOWERS WILL SPREAD ACROSS TERMINALS WITH WIDESPREAD MVFR CONDITIONS LIKELY. AT KAVP RESTRICTIONS WILL BE LIMITED TO ONLY CIGS AS SNOW SHOWERS MAY NOT IMPACT AREA. OVERNIGHT A NORTHWEST FLOW WILL PRODUCE MORE LAKE EFFECT SNOW SHOWERS WITH IMPACTS FELT AT KSYR/KITH/KBGM, WITH MVFR CIGS AND VSBYS CONTINUING IN SNOW SHOWERS WITH SLOW IMPROVEMENT AFTER 06Z DUE TO DRY AIR ADVECTION. AT KRME/KELM/KAVP, UNRESTRICTED FLURRIES MAY OCCUR BUT MVFR CIGS WILL CONTINUE UNTIL 06Z THEN VFR. SOUTHWEST FLOW WILL INCREASE TO 12-15 KNOTS WITH GUSTS NEAR 25 KNOTS BECOMING W/NW EARLY THIS AFTERNOON AT 15-18 KNOTS WITH GUSTS 25-30 KNOTS. NW WINDS WILL GRADUALLY SUBSIDE OVERNIGHT. OUTLOOK... TUE...MVFR/IFR IN NY WITH LAKE EFFECT SNOW...AND MOSTLY VFR IN AVP. SFC LOW PASSES ACROSS SE CANADA. TUE NGT/WED/WED NGT/THU...MOSTLY VFR. FRI...MVFR RAIN TO SNOW. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...CMG NEAR TERM...CMG SHORT TERM...CMG LONG TERM...TAC AVIATION...RRM
Hazardous weather outlook, Feb 14, 6:16 AM EST, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 616 AM EST MON FEB 14 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-151130- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 616 AM EST MON FEB 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. TWO SEPARATE COLD FRONTS WILL PASS THROUGH THE REGION LATER TODAY. BEHIND THESE FEATURES...STRONG WESTERLY TO NORTHWESTERLY WINDS WILL PREVAIL ACROSS THE REGION. SUSTAINED WIND SPEEDS OF 20 TO 30 MPH...WITH GUSTS AS HIGH AS 45 MPH WILL BE POSSIBLE AT TIMES. STRONG WINDS COMBINED WITH FALLING SNOW WILL CREATE WIDESPREAD REDUCED VISIBILITIES. ALL TRAVELING AROUND THE REGION ARE URGED TO ALLOW EXTRA TIME TO REACH THEIR DESTINATIONS. WINDS WILL BEGIN TO WEAKEN TOWARDS MIDNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 2:30 PM EST | Wind Chill Advisory | BGM | Oneida | 19 hr |
Nearby
Wind Advisories in New York, 2011Wind Advisories in Pennsylvania, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.